Top Posters
Since Sunday
47
s
32
9
k
8
p
7
B
7
o
7
n
7
x
6
b
6
k
6
C
5
New Topic  
jmazza jmazza
wrote...
Posts: 163
Rep: 0 0
A month ago
A client has been receiving hydrocortisone 50 mg IV every 6 hours for the last 12 days. An order to begin tapering the dose by administering the same dose every 8 hours for the next three days has been written. The nurse would question this order if which condition exists?
1. The client has a documented infection.
2. The client is being mechanically ventilated.
3. The client's blood glucose has been decreasing for the last two days.
4. The client has weakness in the left arm and hand.
Textbook 

High-Acuity Nursing


Edition: 6th
Authors:
Read 22 times
1 Reply
Replies
Answer verified by a subject expert
jujubee600jujubee600
wrote...
Posts: 459
A month ago
Sign in or Sign up in seconds to unlock everything for free
More questions for this book are available here
The answer is 2
Rationale:
1. Infections may occur in clients on steroid therapy. Infection is not a reason to question tapering the medication.
2. Tapering should not occur if the patient requires mechanical ventilation or vasopressors.
3. Increased blood glucose is an adverse effect of steroid therapy. It is not a reason to question tapering the medication.
4. Myopathy is an adverse effect of steroid therapy. It is not a reason to question tapering the medication.
1

Related Topics

jmazza Author
wrote...

A month ago
Thanks
wrote...

Yesterday
Brilliant
wrote...

2 hours ago
this is exactly what I needed
New Topic      
Explore
Post your homework questions and get free online help from our incredible volunteers
  252 People Browsing
 520 Signed Up Today
Related Images
  
 812
  
 355
  
 159
Your Opinion